Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Aug 26, 2021, 4:03 PM CDT for Llano County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 4:03 PM CDT (21:03 UTC)
- Expired
- Aug 26, 2021, 4:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.50 in
- Wind
- 40
County Llano County, TX
The radar
The Austin/San Antonio radar (KEWX), 138 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1307 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348
WWUS84 KEWX 262103
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
403 PM CDT Thu Aug 26 2021
TXZ171-262130-
Llano TX-
403 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northwestern Llano
County through 430 PM CDT...
At 403 PM CDT, Doppler radar was tracking a strong thunderstorm near
Castell, or 11 miles west of Llano, moving southwest at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Castell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3071 9871 3057 9896 3081 9896 3086 9880
TIME...MOT...LOC 2103Z 065DEG 20KT 3074 9886
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
RUNYENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 26, 2:49 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 26, 2:49 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 249 PM CDT Thu Aug 26 2021 .SHORT TERM (Tonight through Friday Night)... Precipitable water values across the area are in the 1.8-2.1 inch range across much of the area. With the center of the upper ridge well to our north this is allowing for some diurnally driven afternoon isolated to scattered showers and thunderstorms. Should continue to see these develop and then weaken across much of the area through the late afternoon and early evening hours before much of the remainder of the period remains quiet overnight. Closer to daybreak there could be some activity in the Coastal Plains associated with a weak coastal trough. Lows tonight will be in the middle 70s for most areas. For tomorrow, much of the same can be expected with moisture values near the same. Rain chances will initially begin for the Coastal Plains with continuing possible activity there in the morning. However, the NBM seems a bit too high on PoPs for mainly scattered afternoon activity but do expect another round of isolated to scattered showers and storms. Highs tomorrow will be a bit cooler, in the lower to middle 90s with some extra cloud cover. Low rain chances will linger into tomorrow night with lows in the lower to middle 70s. && .LONG TERM (Saturday through Thursday)... As the inverted coastal upper trough pushes deeper into South Central TX Saturday, the impacts of a TD9 developing over the Gulf and TS Nora moving up the west coast of Mexico work together to dampen the cyclonic shear and gradually reduce rain potential for late Sunday over South Central TX. The forecast tracks of these two tropical systems continue to have some uncertainties as do the intensities, so the downward adjustment to the Sunday afternoon rain chances were more subtle then the following days Monday and Tuesday. By Monday, the eastern cyclone should be onshore while the Pacific system should be weakened by either land interaction or colder waters. Thus surface high pressure should be building over the eastern half of TX, and a northeast breeze under re-strengthening upper ridge could send our temperatures to some of the hottest values seen so far this summer. Thus the work week next week may be the best chance for AUS and SAT to receive their first triple digit readings of the summer. For now the forecast for those days stops a degree or two shy of them reaching 100. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 91 74 92 75 / 20 40 20 40 20 Austin Bergstrom Intl Airport 75 91 73 92 74 / 20 50 20 40 20 New Braunfels Muni Airport 74 92 73 93 73 / 30 50 20 50 20 Burnet Muni Airport 73 90 73 91 73 / 20 30 20 30 20 Del Rio Intl Airport 77 96 76 94 75 / 10 20 20 20 10 Georgetown Muni Airport 75 91 74 92 74 / 20 40 20 40 20 Hondo Muni Airport 74 93 74 93 74 / 20 30 20 30 10 San Marcos Muni Airport 74 91 72 92 73 / 30 50 20 40 20 La Grange - Fayette Regional 75 90 75 92 76 / 30 50 20 50 10 San Antonio Intl Airport 75 92 74 92 75 / 20 50 20 40 20 Stinson Muni Airport 75 93 75 94 76 / 20 50 20 40 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Hampshire Long-Term...Oaks Decision Support...Brady
Hazardous weather outlook, Aug 26, 9:58 AM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 958 AM CDT Thu Aug 26 2021 TXZ171>173-183>194-202>209-217>225-228-271500- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 958 AM CDT Thu Aug 26 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 26, 2:53 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
253 PM CDT Thu Aug 26 2021
TXZ207-208-223-262045-
Guadalupe TX-Caldwell TX-Gonzales TX-
253 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southern Caldwell,
eastern Guadalupe and northwestern Gonzales Counties through 345 PM
CDT...
At 252 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palmeto State Park, or near Gonzales, moving southwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seguin, Gonzales, Luling, McQueeney, Nixon, Kingsbury, Smiley,
Fentress, Palmeto State Park, Geronimo, Brownsboro, Leesville, Nolte,
Joliet, Zipp, Oak Forest, Stairtown, Belmont, Wrightsboro and McNeil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2919 9768 2935 9786 2938 9784 2938 9789
2955 9808 2987 9762 2961 9729
TIME...MOT...LOC 1952Z 049DEG 13KT 2954 9755
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Aug 26, 2:54 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
254 PM CDT Thu Aug 26 2021
TXZ184>188-262045-
Gillespie TX-Kerr TX-Edwards TX-Real TX-Bandera TX-
254 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northwestern
Bandera, Kerr, southwestern Gillespie, northeastern Edwards and
eastern Real Counties through 345 PM CDT...
At 254 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mountain Home, or 17 miles northwest of Kerrville, moving west at 25
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kerrville, Leakey, Vanderpool, Ingram, Hunt, Tuff, Kerrville-
Schreiner Park, Kerr Wildlife Management Area, Waltonia, Harper,
Mountain Home, Center Point, Lost Maples State Natural Area, I-
10 Near The Kimble-Kerr County Line, Us-377 Near The Kimble-
Edwards County Line, Us-83 Near The Kerr-
Kimble County Line, The Intersection Of I-
10 And Us 290 and Prade Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2996 9898 2967 9974 3027 10005 3029 9997
3029 9930 3036 9930
TIME...MOT...LOC 1954Z 074DEG 23KT 3016 9939
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Aug 26, 3:57 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
357 PM CDT Thu Aug 26 2021
TXZ184-185-262145-
Edwards TX-Real TX-
357 PM CDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of northeastern Edwards
and northwestern Real Counties through 445 PM CDT...
At 356 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles southwest of Telegraph to 13 miles
northeast of Rocksprings to 20 miles west of Kerr Wildlife Management
Area. Movement was west at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rocksprings and Devil's Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3018 9994 3012 9976 3008 9976 3007 9973
2993 9995 3002 10032 3021 10046 3029 10015
3029 10009
TIME...MOT...LOC 2056Z 067DEG 16KT 3023 10013 3014 10003 3010 9984
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RUNYENSpecial weather statement, Aug 26, 4:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
403 PM CDT Thu Aug 26 2021
TXZ171-262130-
Llano TX-
403 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northwestern Llano
County through 430 PM CDT...
At 403 PM CDT, Doppler radar was tracking a strong thunderstorm near
Castell, or 11 miles west of Llano, moving southwest at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Castell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3071 9871 3057 9896 3081 9896 3086 9880
TIME...MOT...LOC 2103Z 065DEG 20KT 3074 9886
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RUNYENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:53 PM CDT | Special Weather Statement | EWX | Caldwell, Gonzales, Guadalupe | 52 min |
| Aug 26, 2:54 PM CDT | Special Weather Statement | EWX | Kerr, Real | 51 min |
| Aug 26, 3:57 PM CDT | Special Weather Statement | EWX | Edwards | 48 min |
| Aug 26, 4:50 PM CDT | Special Weather Statement | EWX | Bandera | 25 min |
| Aug 26, 6:31 PM CDT | Special Weather Statement | EWX | Caldwell | 29 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.